----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert

Do raised insulin levels cause hair loss?

Friday, 21 January 2011
Answered by: Prof Dinesh Dhanwal
Prof of Medicine and Head of Endocrinology, Maulana Azad Medical College, New Delhi

Q. I am a 45 years old female with high levels of insulin in my blood. The doctor has prescribed cetapin 500 (0-0-1). Will the drug help me? The doctor says cetapin will help bring down the insulin level and also help reduce weight. I also suffer from hair loss. Is it due to raised insulin levels?

A.  Raised insulin levels (hyperinsulinemia) is indirectly associated with hair loss as this condition may be associated with POLY CYSTIC OVARIAN DISEASE (PCOD). In PCOD there is increased levels of androgens (male hormone) which can cause hair loss. Metformin (cetapin) as prescribed to you is used in this condition. This is a medication for diabetes but used for PCOD as well. This drug reduces insulin levels, is safe and may reduce some weight as well.

A.  Raised insulin levels (hyperinsulinemia) is indirectly associated with hair loss as this condition may be associated with POLY CYSTIC OVARIAN DISEASE (PCOD). In PCOD there is increased levels of androgens (male hormone) which can cause hair loss. Metformin (cetapin) as prescribed to you is used in this condition. This is a medication for diabetes but used for PCOD as well. This drug reduces insulin levels, is safe and may reduce some weight as well.

More from this section
More »
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
Survey
Radiation and health outcomes

The effect radiation has on human health has been the subject of recent interest.

-------------------------------- Advertisement -----------------------------------